Alert archive / Idaho / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 13, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Sep 12, 1996, 9:15 PM PDT for Benewah County, Latah County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1996, 9:15 PM PDT (04:15 UTC)
- Expired
- Sep 12, 1996, 10:00 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Benewah County, ID, Latah County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 130415 SVRGEG IDC009-057-130500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 915 PM PDT THU SEP 12 1996 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH IDAHO ...BENEWAH COUNTY...NORTH CENTRAL LATAH COUNTY THUNDERSTORMS MOVING THROUGH BENEWAH AND NORTH CENTRAL LATAH COUNTY WILL PRODUCE STRONG GUSTY WINDS IN EXCESS OF 60 MPH. THESE STORMS WILL CONTINUE TO MOVE NORTH AND MOVE IN THE ST. MARIES REGION BETWEEN 9.30 AND 9.45 PM. A WEATHER SPOTTER REPORTED A WIND GUST TO 66 MPH NEAR POTLATCH. THESE STORMS HAVE CONSISTENTLY PRODUCED WIND GUSTS TO 50 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. FRISBIE/NWS SPOKANE &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:06 PM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 12, 8:06 PM PDT, 1 hour 9 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 800 PM PDT THU SEP 12 1996 STG TS HAVE FIRED UP OVR THE BLUES IN RESPONSE TO 50KT H85-H4 SHEAR OVR NE OREGON/SE WA. TS MAY PSBLY CONT ALL NIGHT SINCE SHEAR WITH STEEPENING LAPSE RATES IN ADV OF UPR LVL S/WV APCHG S CNTRL OREGON (KLKV). LATEST 88D PICTURES SHOWS NEW TS DVLPMT NR LWS AND PUW. OUTFLOW BOUNDARY FROM THESE STORMS WILL EVENTUALLY CONVERGE WITH NORTH SFC WND.. HENCE LOOK FOR TS ACTVTY TO SPREAD NWD AT LEAST THROUGH MIDN.. PERHAPS TIL DAWN. LACK OF SOLAR HEATG MAY INHIBIT SVR TS FROM DVLPG TNGT.. BUT STORMS MAY APCH SVR WITH ECHO TOPS TO 42K. APPEARS THAT LTGCG STRIKES WILL pBE THE MAIN WX THREAT. NO CHGS TO FCST BEYOND FIRST PD. FRISBIE ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA... GEG ER 056/079 052/068 045 4336 COE ER 054/074 050/067 043 4446
In the hours before
Special weather statement, Sep 12, 4:17 PM PDT, 4 hours 58 minutes before
IDZ009-008-WAZ006-009-010-130515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 415 PM PDT THU SEP 12 1996 ...THUNDERSTORMS WITH GUSTY WINDS DEVELOPING ACROSS NORTHEAST WASHINGTON AND NORTHERN IDAHO... THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN IDAHO THIS LATE AFTERNOON CONTINUE INTO TONIGHT. THESE STORMS WILL PRODUCE GUSTY WIND TO 40 MPH...HAIL AND BRIEF HEAVY RAIN. PEOPLE SHOULD TAKE THE NECESSARY PRECAUTIONS... AND TAKE COVER INSIDE A STRONG BUILDING WHEN THUNDERSTORMS APPROACH YOUR AREA. HIGH GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. ANOTHER AREA OF THUNDERSTORMS ARE DEVELOPING OVER THE MOUNTAINS OF NORTHEAST OREGON. THESE STORMS WILL MOVE INTO SOUTHEAST WASHINGTON BY EARLY EVENING... AND CONTINUE TO MOVE NORTHWARD INTO NORTHEAST WASHINGTON AND NORTHERN IDAHO LATER TONIGHT. FRISBIE/NWS SPOKANE
Nearby
Severe Thunderstorm Warnings in Idaho, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.